MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US MANTIS REDUX BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48289999
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is currently unknown.
 
Event or Problem Description
It was reported that a patient received revision surgery approximately four months post operatively due to a loose screw.During the revision surgery, the surgeon found that an es2 integrated blade screw tulip disengaged and a mantis redux blocker migrated.The screws were then replaced and the construct was extended.This report represents the mantis redux blocker.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.A review of the complaint and device history records could not be performed as a valid lot number was not provided and could not be obtained.Per es2 surgical technique: the surgeon must warn the patient of the surgical risks and made aware of possible adverse effects.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Patients who smoke have been shown to have an increased incidence of non-unions.Notes from initial surgery were not provided.It is unknown how screw holes were prepared during initial surgery and how final tightening was performed.It is unknown if the screws were over angulated or blocker was over tightened.Patient's bone quality and activity levels are unknown.Due to lack of information and product not returned, exact cause could not be determined.Potential causes include: incorrect device placement, excessive patient post-op activities, insufficient final locking/tightening, surgeon applying too much torque to tighten the blockers, poor fixation construct, etc.
 
Event or Problem Description

Brand Name
MANTIS REDUX BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10701964
Report Number0009617544-2020-00175
Device Sequence Number3482583
Product Code NKB
UDI-Device Identifier04546540671431
UDI-Public04546540671431
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48289999
Device Catalogue Number48289999
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR